MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number 87045
Medical Device Problem Codes Material Perforation (2205); Improper Flow or Infusion (2954); Material Deformation (2976); Positioning Problem (3009); Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age: 18 years or older.
 
Event or Problem Description
It was reported that the catheter tip was kinked, irrigation was insufficient, temperature increased, and the proximal membrane was torn.During an ablation procedure for atrial fibrillation in the left and right atrium, it was noticed that the intellanav open-irrigated catheter's tip shaft was kinked.The physician judged that it could still be used and continued with the procedure.The irrigation settings were 17ml/min in power control mode.The catheter was irrigated at all times while inside the patient.The temperature increased when energization was performed in the coronary sinus (cs), and ablation was unable to continue.When inserting the catheter into the cs, manipulation became difficult.The device was removed from the body, and when checked, the twisting of the tip shaft had become worse than when it was inserted, and the flow of the irrigation was worse as well.Moreover, since the proximal membrane was slightly torn, the catheter was replaced with a non-boston scientific device.The procedure was completed, and no patient complications occurred.
 
Additional Manufacturer Narrative
Patient age: 18 years or older.The device was returned for analysis.Distal end was severely twisted.Butt bond seal was damaged creating a wide gap between proximal and distal sections.Dried body fluid was found inside the butt bond gap, on the handle, main shaft and distal end.Dried saline was on the distal end and inside several irrigation ports.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.
 
Event or Problem Description

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8871142
Report Number2134265-2019-09404
Device Sequence Number3294901
Product Code OAD
UDI-Device Identifier08714729937432
UDI-Public08714729937432
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2022
Device Model Number87045
Device Catalogue Number87045
Device Lot Number0023827713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1